October 1985

Fatal Acute Respiratory Failure After Vinblastine-Mitomycin Therapy in Lung Carcinoma

Author Affiliations

From the Departments of Anatomic Pathology (Drs Rao and Ramaswamy) and Medicine (Drs Levin and McCravey), Division of Hematology-Oncology, Metropolitan Hospital Center, New York.

Arch Intern Med. 1985;145(10):1905-1907. doi:10.1001/archinte.1985.00360100175030

• The occurrence of pulmonary toxic reaction due to vinblastine sulfate alone or in combination with drugs other than mitomycin is not known. Acute respiratory distress is a rare phenomenon in patients receiving both chemotherapeutic agents. Two cases of fatal acute respiratory failure due to pulmonary edema occurred in patients receiving vinblastinemitomycin for non-small-cell carcinoma of the lung. In view of the unpredictability of the reaction, observation of patients receiving this combination therapy is recommended.

(Arch Intern Med 1985;145:1905-1907)